Xalatan eye drops after cataract eye surgery

 

 

Submitted by Anonymous (not verified) on Fri, 03/11/2016 - 11:33
Country
United Kingdom
Age
40
Gender
Female
Did you perform any surgery for the eyes?

Cataract Eye Surgery

Do you suffer from pre-existing illnesses in the eye?
No
Do you suffer from any diseases in the body?
No
Do you use any eye drops?
No
Do you use any eye drops?
No

Question

 

 

Hi,

I have had cataract surgery is it safe for me to use Xalatan?

Thanks

 

Answer

Thanks for your question

 

 

Any ocular surgery can cause increase in intra-ocular inflammation and that is why eye doctor prescribe steroid eye drops after cataract surgery for few weeks , to decrease the inflammation.

The blood-ocular barrier prevents cells from the blood to pass into the anterior chamber. Xalatan is known to disturb this barrier especially in patients who had recent intra-ocular surgery or has a history of uveitis,thus it will increase the anterior chamber inflammation.

In the first few weeks after cataract surgery and in order to decrease the inflammation, it is advisable to change xalatan to another anti- glaucoma medications such as cosopt or you can stay in xalatan but with steroid eye drops and always under supervision of your eye doctor.

After few weeks,in which intra-ocular inflammation is cured, it will be safe to use xalatan again but should be prescribed only after consulting your eye doctor.

 

Xalatan eye drops after cataract eye surgery
More Questions